MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP WITH ELEVATOR

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP WITH ELEVATOR
Model Number OE-A63
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting health effect clinical code: 3165 device embedded in tissue or plaque health effect impact code: 4648 insufficient information medical device problem code: 2907 detachment of device or device component component code: 424 cap type of investigation: 4118 type of investigation not yet determined investigation findings: 3233 results pending completion of investigation investigation conclusions: 11 conclusion not yet available customer did not record any of the lot numbers in any of the patient charts when this occurred.At this time they do not have traceability on the distal caps on which lot number was used.Per the account, they only have two lot numbers of sterile distal end cap model #: oe-a63 on site.Lot #: 0011112 & 0021122.Therefore, the d4 lot number is listed as #: 0011112 and 0021122, two lot numbers.Pentax medical america performed a good faith effort to gather additional information regarding this event and provided an email, but has not received a response at this time.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.Manufacturer mdr 9610877-2024-00026, dec distal cap model oe-a63 lot number 0011112 or 0021122 manufacturer mdr 9610877-2024-00027, duodenoscope model ed34-i10t2 serial number unknown.
 
Event or Problem Description
Pentax medical was made aware of a complaint on 22-feb-2024 that occurred during treatment in the united states involving a pentax medical sterile distal end cap(dec) model oe-a63, lot number 0011112 or 0021122.The sterile single use distal cap was used with pentax medical video duodenoscope, model ed34-i10t2, unknown serial number.The customer reported that after a procedure the oe-a63 sterile distal end cap came off inside of the patient's mouth, however, they were able to retrieve the sterile distal end cap.This was not reported previously by the user facility's endoscopy technician supervisor.The exact date is unknown at this time, but customer stated it was approximately 2 months ago (b)(6) 2023).The customer also did not record any of the lot numbers in any of the patient charts when this occurred.At this time they do not have traceability on the decs lot numbers used.Per the account, they only have two lot numbers of sterile distal end cap model #: oe-a63 on site.Lot #: 0011112 & 0021122.Additionally the patient was not recalled for further screening.B3: the exact date of occurence is unknown at this time, but customer stated it was approximately 2 month ago (b)(6) 2023).Therefore, the b3 date of event was listed as (b)(6) 2023.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
H6 continued: international medical device regulators forum (imdrf) adverse event reporting; health effect clinical code: 3165 device embedded in tissue or plaque; health effect impact code: 4648 insufficient information; medical device problem code: 2907 detachment of device or device component component code: 424 cap; type of investigation: 4111 communication/interviews; investigation findings: 114 operational problem identified; investigation conclusions: 19 cause traced to user.Correction information: b4: date of this report; h2:if follow-up, what type?; h3:device evaluated by manufacture; h6: coding changed based on the investigation result.Additional information: d4: unique identifier (udi) corrected; h11: evaluation summary.Evaluation summary: pentax medical america performed a good faith effort to gather additional information regarding this event and provided an email, but had not received a response.The investigation determined that the distal end cap (dec) was not properly attached by the user and the endoscope most likely came into contact with the teeth or mouthpiece when it was taken out of the mouth, causing the dec to fall into the mouth due to the impact.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.Manufacturer mdr 9610877-2024-00026, dec distal cap model oe-a63 lot number 0011112 or 0021122.Manufacturer mdr 9610877-2024-00027, duodenoscope model ed34-i10t2 serial number (b)(6).

Brand Name
PENTAX
Common Device Name
STERILE DISTAL END CAP WITH ELEVATOR
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA  1960012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA   1960012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key18882949
Report Number9610877-2024-00026
Device Sequence Number12663706
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public04961333232994
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0011112 OR 0021122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown